Morning nausea?

Hello, I`m almost 6 weeks post RAI and think I`ve gone hypo now. I went for my post RAI blood test today , so I`ll know about my levels in a couple of days. Anyway, for a week now I`ve been having really bad morning nausea. I wake in a sweat and the nausea follows and carries on all morning and then after lunch it seems to calm down.

I`ve got typical hypo symptoms - tired, cold , aches and pains and wondered if morning sweats and nausea are hypo symptoms too?

TY

22 Replies

oldestnewest
  • I just began treatment and some of my worst symptoms are really bad nausea. I'm hoping it's coming from the thyroid and that the right dosage levo will help me.

    I believe it's possible because the thyroid is also really important for our digestion.

  • Hi Flower

    thanks for your quick reply, what treatment have you begun? Have you had RAI.

  • No, my blood results showed that I am probably hypo a long time. I've just began on 25mcg so I can't tell yet if the nausea is coming from the thyroid.

  • Ok thanks, I`m 2 weeks into taking 25mcg but the nausea is getting worse. I`m waiting for a doctor to ring as I think I may need a higher dose. How long have you had the nausea?

  • For a year now, it's horrible. Blood works and other tests don't show a cause, just the thyroid that keeps popping up.

  • Oh that`s horrible, I can`t imagine feeling this ill for a year. Have you increased meds to help?

  • Hi Joyliz, Nausea was one of my most awful symptoms before I was treated. All my bad symptoms started 5 months after having my daughter in 1978. I had a sub-total thyroidectomy while 14 weeks pregnant with her and after an initial 25 mcg of Levothyroxine I came off all tablets when she was 6 weeks old and then had an episode where I woke and could not breathe. A locum came out and gave me an injection and said I had a breakdown (I think I ran out of Thyroid/Adrenal hormones). I was not treated with Levothyroxine again until 1997. A few months after starting Levo the nausea abated, along with pain and tiredness etc. I do feel you now need some treatment. If you are already on Levo, then maybe you need a higher dosage.

  • Thanks for your quick reply j-bee, I`m sorry to hear how you suffered - this is a horrible disease. I`m hoping to get an emergency appt with a doctor this afternoon as I feel so dreadful. If so, hopefully they`ll give me a higher dose. I wake up sweating and then the nausea follows- is this how it happened for you too?

  • How awful. Can I ask you if the nausea went away after you found the right dosage? Or did it take a couple months on the right dosage?

  • This was exactly how it happened in the beginning, so I know exactly how you are feeling - you have my sympathy and I hope you get it sorted quicker than I managed to. I have it slightly at the moment, due to NHS changing our medication, so I am looking into NDT. Plenty of information and advice on this so useful site, so you are in the right place. Wish you well.

  • I`m still quite new to all of this, I was diagnosed with Graves in May and I had RAI almost 6 weeks ago and I did get the occasional nausea when I was hyper- but nothing as bad as this.

    I`ve already decided that if I don`t get on too well with levo- I`ll go for NDT and self medicate if they`re not prescribed. I wish you well too and please let me know how the NDT works out. By the way how did you get your nausea sorted out- was it by raising the meds?

  • ps- sorry you already answered that the levo helped your nausea.

  • All was quite good when I was on decent Levo, but now the nausea is back slightly and back plays up again - have had physio this morning (privately, and go regularly), but I really am sure it is because the Levo is not up to scratch since the change in meds about 4 years ago. Quite scared about starting the NDT and am not sure I have got the correct one as someone said there was a small amount of aluminium in the one I have ordered and I really don't like the sound of that, although others have said they have had good results from it. Will definitely post if all goes well (or otherwise) when I have tried NDT. This will take some time though -nothing is quick with Thyroid problems!

  • Starting NDT is bound to be scary. You say you`ve ordered some, are you self medicating- all the more reason to be apprehensive. But you sound as though you know your way around your thyroid, I think you`ll be just fine!!

    Do you have to stop the levo for an amount of time 1st?

    I found some websites to order from and saved them in my favourites just in case....

    I`m having a back ache too - plus just about every other part :)

  • I have had various info about starting NDT and asked advice a few days ago about this, but think I willjust change from Levo to NDT as a straight swap but on a very low dose x twice a day for a week and then a higher dose x twice a day until I feel 'right'. Joyliz, could you PM me the websites you have found please, just in case the ones I have ordered are not right for me.

  • Yes certainly, i`ll send them via PM. I just spoke to the duty doctor and he said nausea is NOT a symptom of an under active thyroid grrrr. What on earth am I supposed to do now?

  • Strange, it goes when you are adequately treated!

  • I hope so. I had my routine blood test this morning, he said to phone tomorrow for the results. Did you get my PM with the suppliers I found- only I was talking to my hubby and may not have sent it correctly.

  • Just received thank you.

  • you`re welcome- hope they maybe of some help?

  • They said that to me too but I don't believe that. If you search Google you will find a lot of people who have this symptom because the thyroid is under active.

    You will have to know your blood results, as long as you are not on the right dose it won't work.

  • Thanks for your reply Flower, I`ll get my blood results tomorrow and hopefully see a doctor. I`ll google!

You may also like...